Affordable Access

deepdyve-link
Publisher Website

Ataxia caused by amiodarone in older people.

Authors
  • Hindle, J V
  • Ibrahim, Amin
  • Ramaraj, Radhakrishnan
Type
Published Article
Journal
Age and Ageing
Publisher
Oxford University Press
Publication Date
May 01, 2008
Volume
37
Issue
3
Pages
347–348
Identifiers
DOI: 10.1093/ageing/afn063
PMID: 18385185
Source
Medline
License
Unknown

Abstract

Amiodarone is recommended for the cardioversion of atrial fibrillation and prevention of paroxysmal atrial fibrillation in patients with structural heart disease, coronary artery disease or left ventricular dysfunction. It has well-recognised side-effects on the skin, lungs, liver, thyroid and eyes. Neurological side-effects, including ataxia and neuropathy, also occur, and may be more prevalent in older patients. These side-effects are reversible after cessation of amiodarone. Monitoring of amiodarone therapy should include assessment of the central and peripheral nervous system especially in older patients.

Report this publication

Statistics

Seen <100 times